Alert archive / New York / Coastal Flood Statements in 2021
Coastal Flood Statement 20, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Jun 25, 2021, 8:00 PM EDT for Nassau County, Queens County, New York. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2021, 8:00 PM EDT (00:00 UTC)
- Expired
- Jun 25, 2021, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
Counties Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WHUS41 KOKX 260000 CFWOKX Coastal Hazard Message National Weather Service New York NY 800 PM EDT Fri Jun 25 2021 NYZ178-179-260300- /O.NEW.KOKX.CF.S.0020.210626T0000Z-210626T0300Z/ Southern Queens-Southern Nassau- 800 PM EDT Fri Jun 25 2021 * WHAT...Less than one half foot of inundation above ground level expected in vulnerable areas near the waterfront and shoreline. * WHERE...The south shore back bays of Nassau and Queens Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Brief minor flooding of the more vulnerable locations near the waterfront. * ADDITIONAL DETAILS...Water levels may approach minor flood thresholds one last time with the Saturday evening high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. $$ For more information from the National Weather Service visit https://weather.gov/nyc
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jun 25, 7:55 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 25, 7:55 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service New York NY 755 PM EDT Fri Jun 25 2021 .SYNOPSIS... High pressure over the western Atlantic will remain the dominant weather feature through next week. This will allow heat and humidity to build early next week and persist into late week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Surface high pressure across the western Atlantic remains in place as the upper ridge remains across New England into the southeastern states. With the ridge in place, with no forcing, and the atmospheric column rather dry, have removed the chances for precipitation. A southerly flow, and a developing shallow inversion along the coast, will likely see stratus developing after 04Z, and increased cloud cover. Fog will also be possible, however, do not have enough confidence in development, and vsby should generally be 3 miles or greater, so did not include attm. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... An upper Atlantic ridge remains over the region, with heights gradually rising through Saturday night. Meanwhile the surface high remains nearly stationary over the western Atlantic. Now with the ridge a little farther to the west and north Saturday, a weak and low-amplitude shortwave moving along the western periphery of the longwave ridge will be farther to the west. There will be some daytime instability and CAPE with potentially a weak surface trough. The area will be capped with inland areas potentially breaking the cap as low level lapse rates increase. Have lowered probabilities from midday into the early evening, and confined chances to the well inland areas. Also, with more scattered convection, used areal/coverage wording. Saturday and Saturday night will be the start of a warm up with highs into the upper 80s inland, with increasing humidity. Lows Saturday night remain be above seasonal normals, upper 60s to lower 70s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Heat and humidity will begin to increase on Sunday, with high temps reaching 90 or a touch warmer in parts of NYC away from the ocean and lower harbor where afternoon sea breeze influence will be felt earlier, also in the lower elevations north/west of NYC, with mid/upper 80s elsewhere. Max heat index values should reach the mid 90s in most of NE NJ and in some inland spots, and may approach 95 in NYC away from the water. The heat should build going into Mon-Tue as a 594+ dm H5 ridge builds over the Northeast and Mid Atlantic, with more widespread high temps in the lower/mid 90s away from south facing shorelines, also upper 90s possible in NE NJ. Dewpoints in persistent S-SW flow should also slowly increase, which along with the heat should yield max heat index values on Mon just over 100 in NE NJ and in some inland spots north/west, then more widespread 100+ heat indices across much of the area on Tue. Temp forecasts based mostly on temps a couple degs above GFS/ECMWF MOS guidance and dewpoints close to MOS (with some slight afternoon mixing/lowering on Sun-Mon), and that said, NBM ensemble higher percentile temp forecasts suggest potential for high temps and heat index values to be a little higher, which could result in 105+ heat index values in the urban corridor of NE NJ. A back door cool front may approach from the N Tue night per GFS with some possible convection, but think the front should remain to the north with very high heights aloft still in place. Meanwhile the ridge aloft should start to weaken going into late week as a nrn stream upper trough slowly drops into the Plains and then MS/OH river valleys, with increasing chances for mainly diurnal tstms, which could result in temps and heat index values not quite so hot later this week (lower/mid 90s and mid/upper 90s respectively). Eventually the area may end up in a squeeze play between the sys to the west and another back door front making more of a push into New England. This may bring relief from the heat/humidity going into the weekend. Heat index values on Fri still forecast to be in the lower/mid 90s. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Offshore high pressure will dominate through the period. VFR forecast through early this evening with sub VFR conditions developing mainly across the eastern terminals towards or shortly after 4z. A period of LIFR conditions is now likely for KGON and KISP late tonight, but confidence remains low. The current thinking is the western edge of the stratus clips the city terminals towards or just after 6z, especially eastern city terminals like KJFK and KLGA. For now have opted to go with MVFR / IFR ceilings for KJFK and KLGA respectively late tonight, and MVFR tempo groups towards and shortly after daybreak for KEWR and KTEB. VFR conditions return by the mid morning on Saturday for the city terminals and closer to 16-18z for eastern terminals. Amendments may be needed throughout tonight as offshore stratus as indicated by satellite imagery may push in more and sooner that guidance is showing, especially for eastern terminals. Winds lighten mainly out of the south tonight. Winds increase to 10- 15 kt with gusts up to 20 kt late Saturday morning into the afternoon. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Low clouds/patchy fog may make it far enough west to impact some western and city terminals late tonight. Amendments may be needed as confidence remains low with the western extent of IFR and MVFR conditions. .OUTLOOK FOR 0Z SUNDAY THROUGH WEDNESDAY... .Saturday night-Tuesday...VFR. A chance of afternoon showers/tstms, NW of the NYC terminals each day. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Although winds/seas should remain below SCA criteria, a prolonged period of S flow could produce near SCA conds on the ocean waters at times early next week. && .HYDROLOGY... No hydrologic impacts expected. && .TIDES/COASTAL FLOODING... There is a moderate rip current risk through this evening and Saturday. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...BG/MET NEAR TERM...MET SHORT TERM...MET LONG TERM...BG AVIATION...JE MARINE...BG/MET HYDROLOGY...BG/MET TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 25, 3:31 AM EDT, 16 hours 29 minutes before
Hazardous Weather Outlook National Weather Service New York NY 331 AM EDT Fri Jun 25 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-260745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 331 AM EDT Fri Jun 25 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-260745- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 331 AM EDT Fri Jun 25 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:11 AM EDT | Marine Dense Fog Advisory | OKX | 11 hr | |
| Jun 26, 3:45 PM EDT | Heat Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 4 days |
| Jun 26, 5:16 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 28 hr |
Nearby
Coastal Flood Statements in New York, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.